*All medications have both common (generic) and brand names. The brand name is what a specific manufacturer calls the product (e.g., Tylenol®). The common name is the medical name for the medication (e.g., acetaminophen). A medication may have many brand names, but only one common name. This article lists medications by their common names. For information on a given medication, check our Drug Information database. For more information on brand names, speak with your doctor or pharmacist.
I have struggled with my hair for a long time now. I am quickly approaching my 40s and I have bad hair quality. Recently, I have also noticed that my hair has stopped growing as it used to. A few years ago I went to the salon on a monthly basis. Now, it takes me almost two months before I even need to cut my hair! I am desperate and I really need help right now. Hair is one of the most important parts of a woman and I don’t want to give up on this one. I went to the doctors but they didn’t found anything wrong with me. The exams I took showed that I am healthy and there’s no reason for this to even happen to me. Please, I really need hair advice urgently!!!!!!!!!!!!

I was searching the internet and came across this wonderful site. I really appreciate you posting this article. I have always had a small bald patch on one side of my head. My mom told me it had always been there so I didn’t worry about it. Recently it has been getting larger and the hair around it is getting lighter. On the other side my hair is thinning and the color and texture is changing. It also seems to be falling out. I have excessive hair loss on a regular basis. I am only 24 years old and I can’t stand that my hair is falling out. I went to the dermatologist and he gave my injections but they didn’t work. He said I have alopecia areata and that the other side was a normal receding hairline. (He barely even looked at it) He then told me after the injections weren’t working to try Rogaine. I think it might be helpful to see an endrocrinologist as I have also been having problems with anemia. Again, thank you so much for the information you have provided.
The truth is, the amount of propylene glycol in hair loss treatments is not likely to cause any real harm and the FDA has given the chemical approval for many uses. But even though it is safe, we wanted to ensure that our top picks would be as comfortable to use as possible. So when Dr. Khadavi told us that “a third of my patients get irritated from minoxidil products because of propylene glycol,” we decided to cut any treatments with it. In any case, it’s the minoxidil that helps curb hair loss and not the propylene glycol.
decrease in your blood Prostate Specific Antigen (PSA) levels. Finasteride can affect a blood test called PSA (Prostate-Specific Antigen) for the screening of prostate cancer. If you have a PSA test done you should tell your healthcare provider that you are taking Finasteride because Finasteride decreases PSA levels. Changes in PSA levels will need to be evaluated by your healthcare provider. Any increase in follow-up PSA levels from their lowest point may signal the presence of prostate cancer and should be evaluated, even if the test results are still within the normal range for men not taking Finasteride. You should also tell your healthcare provider if you have not been taking Finasteride as prescribed because this may affect the PSA test results. For more information, talk to your healthcare provider.
Also, re: the Proscar, I think that it may already be helping some as I think my shedding may be tapering off a bit more. I am losing a few less hairs Per day now. Maybe? I don’t know, but I am trying to stay positive!! I have no real regrowth. Just wisps, extremely fine hair, almost hard to see. Kind of transparent. I am not expecting miracles, but trust me…. THe moment I feel I have any true results to share with you girls, I will definitely be posting them! There aren’t many success stories out here. We need more. I guess people don’t come out here as much if they are experiencing good things w their hair?
×